Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 88, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 23, 2012, 2:49 AM PDT. It took effect at Jun 23, 2012, 8:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2012, 2:49 AM PDT (09:49 UTC)
- In effect from
- Jun 23, 2012, 8:00 AM PDT
- Expired
- Jun 23, 2012, 8:46 PM PDT
- In force
- 13 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
726 WHUS76 KMTR 230949 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 249 AM PDT SAT JUN 23 2012 ...INCREASING WINDS EXPECTED SOUTH OF PT SUR... PZZ575-231800- /O.NEW.KMTR.SC.Y.0088.120623T1500Z-120624T0600Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 249 AM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT LATER THIS MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SOUTH OF POINT SUR. THESE WINDS WILL RESULT IN STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-231800- /O.NEW.KMTR.SC.Y.0088.120623T1500Z-120624T0600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 249 AM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT LATER THIS MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SOUTH OF POINT SUR. THESE WINDS WILL RESULT IN STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-231800- /O.NEW.KMTR.SC.Y.0088.120623T2100Z-120624T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 249 AM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE VICINITY OF ANGEL ISLAND AND NORTH INTO THE DELTA. WINDS WILL DECREASE TO 5 TO 15 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
559 WHUS76 KMTR 231516 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 816 AM PDT SAT JUN 23 2012 ...INCREASING WINDS EXPECTED SOUTH OF PT SUR... PZZ575-232330- /O.CON.KMTR.SC.Y.0088.000000T0000Z-120624T0600Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 816 AM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT LATER THIS MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SOUTH OF POINT SUR. THESE WINDS WILL RESULT IN STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-232330- /O.CON.KMTR.SC.Y.0088.000000T0000Z-120624T0600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 816 AM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT LATER THIS MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SOUTH OF POINT SUR. THESE WINDS WILL RESULT IN STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-232330- /O.CON.KMTR.SC.Y.0088.120623T2100Z-120624T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 816 AM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE VICINITY OF ANGEL ISLAND AND NORTH INTO THE DELTA. WINDS WILL DECREASE TO 5 TO 15 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
177 WHUS76 KMTR 232116 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 216 PM PDT SAT JUN 23 2012 PZZ575-240530- /O.CON.KMTR.SC.Y.0088.000000T0000Z-120624T0600Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 216 PM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT LATER THIS MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SOUTH OF POINT SUR. THESE WINDS WILL RESULT IN STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-240530- /O.CON.KMTR.SC.Y.0088.000000T0000Z-120624T0600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 216 PM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT LATER THIS MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SOUTH OF POINT SUR. THESE WINDS WILL RESULT IN STEEP FRESH SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-240300- /O.CON.KMTR.SC.Y.0088.000000T0000Z-120624T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 216 PM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE VICINITY OF ANGEL ISLAND AND NORTH INTO THE DELTA. WINDS WILL DECREASE TO 5 TO 15 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
885 WHUS76 KMTR 240346 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 846 PM PDT SAT JUN 23 2012 PZZ565-575-240500- /O.CAN.KMTR.SC.Y.0088.000000T0000Z-120624T0600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 846 PM PDT SAT JUN 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS WILL AVERAGE 10 TO 15 KT OVERNIGHT INTO SUNDAY WITH GENERALLY LIGHT SEAS UNDER 5 FEET. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 10:20 PM PDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 22, 10:20 PM PDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1020 PM PDT FRI JUN 22 2012
.DISCUSSION...AS OF 8:50 PM PDT FRIDAY...FRONTAL BOUNDARY
CONTINUES TO WEAKEN AS IT PUSHES SLOWLY TO THE SOUTHEAST ACROSS
THE SF BAY AREA THIS EVENING. THE FRONT PRODUCED SOME VERY LIGHT
RAIN ACROSS THE NORTH BAY EARLIER TODAY...NOT ENOUGH TO MEASURE IN
MOST AREAS BUT A FEW RAIN GAGES IN NORTHWESTERN SONOMA AND WESTERN
MARIN COUNTIES PICKED UP A FEW HUNDREDTHS. THE 00Z NAM GENERATES
VIRTUALLY NO ADDITIONAL PRECIP THIS EVENING...WHICH SEEMS
REASONABLE GIVEN THE CONTINUED WEAKENING OF THE FRONTAL BOUNDARY
EVIDENT ON SATELLITE. HOWEVER...THERE IS STILL A CHANCE THAT
DRIZZLE WILL DEVELOP OVERNIGHT IN COASTAL AREAS AS THE LOW LEVEL
BOUNDARY AND LOW LEVEL MOIST ONSHORE FLOW INTERACT WITH THE COASTAL
TERRAIN. POPS FOR INLAND PORTIONS OF THE NORTH BAY WERE DECREASED
IN A FORECAST UPDATE EARLIER THIS EVENING...BUT POPS ELSEWHERE
WERE MOSTLY LEFT UNCHANGED.
THE COOL UPPER TROUGH CENTERED OFFSHORE ALONG 130W IS FORECAST TO
REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. THIS WILL MEAN A
CONTINUATION OF COOL TEMPERATURES ACROSS THE REGION FOR THE NEXT
FEW DAYS. HIGH TEMPERATURES TODAY WERE GENERALLY JUST A FEW
DEGREES BELOW NORMAL NEAR THE OCEAN...TO AS MUCH AS 18 DEGREES
BELOW NORMAL INLAND. EXPECT MORE OF THE SAME THROUGH THE WEEKEND.
LOW CLOUDS THAT ARE ARRIVING THIS EVENING WITH THE FADING SURFACE
FRONT WILL LINGER INTO SATURDAY MORNING. BUT THERE WILL BE ENOUGH
MIXING WITH COOL AIR ALOFT TO BRING ABOUT CLEARING IN MOST AREAS
BY TOMORROW AFTERNOON. AREAS OF LOW CLOUDS WILL LIKELY RETURN
AGAIN ON SATURDAY AND SUNDAY NIGHTS AS MOIST ONSHORE FLOW
CONTINUES. HOWEVER...DON'T SEE MUCH CHANCE FOR FOG WITH THIS SORT
OF PATTERN AS THE LOW LEVELS WILL CONTINUE TO BE RELATIVELY WELL
MIXED. THE EVENING FORECAST UPDATE INCLUDED REMOVING NIGHT AND
MORNING FOG THROUGH THE WEEKEND.
THE UPPER TROUGH IS FORECAST TO FINALLY LIFT TO THE ENE AND INLAND
LATE SUNDAY NIGHT INTO MONDAY. THIS WILL MEAN ONE MORE COOL DAY ON
MONDAY. THE TROUGH WILL THEN MOVE RAPIDLY TO THE EAST BY
TUESDAY...ALLOWING SHORTWAVE RIDGING TO DEVELOP. TEMPERATURES
SHOULD WARM BACK CLOSE TO NORMAL BY MIDWEEK.
&&
.AVIATION...AS OF 10:17 PM PDT FRIDAY...CLOUDS ARE FILLING IN THE
AREA TONIGHT. KOAK AND KSFO ARE REPORTING INTERMITTENT LIGHT DRIZZLE.
VICINITY OF KSFO...LOW OVERCAST TONIGHT WITH TEMPO LIGHT DRIZZLE.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...LOW CEILINGS TONIGHT. CLEARING RETURNS
TO THE AREA BY LATE MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPANearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.